Alert archive / Florida / Freeze Warnings in 2011
Freeze Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Jan 12, 2011, 3:36 AM EST for 6 counties in Florida. It took effect at Jan 13, 2011, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 3:36 AM EST (08:36 UTC)
- In effect from
- Jan 13, 2011, 12:00 AM EST
- Expired
- Jan 13, 2011, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615 WWUS72 KTBW 120836 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 336 AM EST WED JAN 12 2011 ...FREEZE WARNING IN EFFECT THROUGH 9 AM THIS MORNING FOR LEVY COUNTY... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH 9 AM THURSDAY MORNING FOR LEVY AND CITRUS COUNTIES... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 9 AM THURSDAY MORNING FOR ALL REMAINING COUNTIES IN WEST CENTRAL AND SOUTHWEST FLORIDA... .A STRONG AREA OF ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH OVER THE NEXT SEVERAL DAYS. FLZ039-121500- /O.UPG.KTBW.HZ.A.0001.110113T0300Z-110113T1400Z/ /O.NEW.KTBW.HZ.W.0001.110113T0300Z-110113T1400Z/ /O.CON.KTBW.FZ.W.0002.110112T0900Z-110112T1400Z/ LEVY- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND 336 AM EST WED JAN 12 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A VERY STRONG AREA OF ARCTIC HIGH PRESSURE WILL BUILD SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH OVER THE NEXT FEW DAYS. TEMPERATURES THIS MORNING WILL REMAIN BELOW FREEZING FOR AROUND 3 HOURS...WITH LOWEST TEMPERATURES EXPECTED TO BE IN THE UPPER 20S. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE THIS EVENING AND REMAIN BELOW FREEZING UNTIL LATE MORNING ON THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE LOW 20S AROUND SUNRISE...AND DURATIONS OF 3 TO 5 HOURS BELOW 27 DEGREES ARE LIKELY ACROSS MUCH OF LEVY AND CITRUS COUNTIES WITH THE COLDEST TEMPERATURES FOUND OVER INLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ042-121500- /O.UPG.KTBW.HZ.A.0001.110113T0300Z-110113T1400Z/ /O.NEW.KTBW.HZ.W.0001.110113T0300Z-110113T1400Z/ CITRUS- INCLUDING THE CITIES OF...CRYSTAL RIVER...INVERNESS 336 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. A VERY STRONG AREA OF ARCTIC HIGH PRESSURE WILL BUILD SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH OVER THE NEXT FEW DAYS. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE THIS EVENING AND REMAIN BELOW FREEZING UNTIL LATE MORNING ON THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE LOW 20S AROUND SUNRISE...AND DURATIONS OF 3 TO 5 HOURS BELOW 27 DEGREES ARE LIKELY ACROSS MUCH OF LEVY AND CITRUS COUNTIES WITH THE COLDEST TEMPERATURES FOUND OVER INLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ043-048>052-055>057-060>062-065-121500- /O.UPG.KTBW.FZ.A.0001.110113T0500Z-110113T1400Z/ /O.NEW.KTBW.FZ.W.0003.110113T0500Z-110113T1400Z/ SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...BROOKSVILLE... SPRING HILL...NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER... ST. PETERSBURG...BRANDON...TAMPA...LAKELAND...WINTER HAVEN... BRADENTON...WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 336 AM EST WED JAN 12 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A VERY STRONG AREA OF ARCTIC HIGH PRESSURE WILL BUILD SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH OVER THE NEXT SEVERAL DAYS. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT TONIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING ON THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AROUND SUNRISE...AND DURATIONS OF 3 TO 5 HOURS BELOW 32 DEGREES ARE LIKELY ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE LONGEST DURATIONS FOUND ACROSS INTERIOR AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
3 follow-up statements
819 WWUS72 KTBW 121500 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1000 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING THROUGH 9 AM THURSDAY MORNING FOR LEVY AND CITRUS COUNTIES... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT THROUGH 9 AM THURSDAY MORNING FOR ALL REMAINING COUNTIES IN WEST CENTRAL AND SOUTHWEST FLORIDA... .A STRONG AREA OF ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH OVER THE NEXT FEW DAYS. FLZ039-042-131400- /O.CON.KTBW.HZ.W.0001.110113T0300Z-110113T1400Z/ LEVY-CITRUS- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS 1000 AM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE THIS EVENING AND REMAIN BELOW FREEZING UNTIL MID MORNING ON THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE LOWER 20S AROUND SUNRISE WITH DURATIONS OF 3 TO 5 HOURS BELOW 27 DEGREES LIKELY ACROSS MUCH OF LEVY AND CITRUS COUNTIES. THE COLDEST TEMPERATURES WILL BE FOUND OVER INLAND AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ043-048>052-055>057-060>062-065-131400- /O.CON.KTBW.FZ.W.0003.110113T0500Z-110113T1400Z/ SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE- HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...BROOKSVILLE... SPRING HILL...NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER... ST. PETERSBURG...BRANDON...TAMPA...LAKELAND...WINTER HAVEN... BRADENTON...WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE... ARCADIA...PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 1000 AM EST WED JAN 12 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING SHORTLY AFTER MIDNIGHT TONIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S AROUND SUNRISE WITH DURATIONS OF 3 TO 6 HOURS BELOW 32 DEGREES LIKELY ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA AWAY FROM THE IMMEDIATE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ PRC
695 WWUS72 KTBW 122004 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 304 PM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT TONIGHT FOR LEVY...CITRUS... HERNANDO...SUMTER...PASCO...PINELLAS...HILLSBOROUGH...POLK... MANATEE...SARASOTA...HARDEE...DESOTO AND HIGHLANDS COUNTIES... ...FREEZE WARNING IN EFFECT TONIGHT FOR CHARLOTTE AND LEE COUNTIES... .A STRONG AREA OF ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH OVER THE NEXT FEW DAYS. FLZ043-048-131415- /O.CAN.KTBW.FZ.W.0003.110113T0500Z-110113T1400Z/ /O.NEW.KTBW.HZ.A.0002.110114T0300Z-110114T1400Z/ /O.EXB.KTBW.HZ.W.0001.110113T0500Z-110113T1400Z/ SUMTER-HERNANDO- INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...BROOKSVILLE... SPRING HILL 304 PM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... ...HARD FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... ...FREEZE WARNING IS CANCELLED FOR TONIGHT... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. THE FREEZE WARNING FOR TONIGHT HAS BEEN REPLACED WITH A HARD FREEZE WARNING. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AROUND MIDNIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 20S AROUND SUNRISE WITH DURATIONS OF 3 TO 5 HOURS BELOW 27 DEGREES LIKELY ACROSS INLAND AREAS. ON THURSDAY NIGHT MORE FREEZING TEMPERATURES ARE ANTICIPATED WITH THE POTENTIAL FOR 3 TO 5 HOURS OF TEMPERATURES 27 DEGREES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ049-051-052-055>057-060-061-131415- /O.CAN.KTBW.FZ.W.0003.110113T0500Z-110113T1400Z/ /O.NEW.KTBW.FZ.A.0002.110114T0500Z-110114T1400Z/ /O.EXB.KTBW.HZ.W.0001.110113T0500Z-110113T1400Z/ PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- INCLUDING THE CITIES OF...NEW PORT RICHEY...ZEPHYRHILLS... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA 304 PM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING IS CANCELLED FOR TONIGHT... HE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. THE FREEZE WARNING FOR TONIGHT HAS BEEN REPLACED WITH A HARD FREEZE WARNING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING SHORTLY AFTER MIDNIGHT TONIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE MID 20S AROUND SUNRISE WITH DURATIONS OF 2 TO 4 HOURS BELOW 27 DEGREES LIKELY OVER INLAND AREAS. ON THURSDAY NIGHT MORE FREEZING TEMPERATURES WILL BE POSSIBLE WITH THE POTENTIAL FOR 3 TO 5 HOURS OF TEMPERATURES 32 DEGREES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND DAMAGING FREEZE WITHIN 24 TO 48 HOURS. DURING THE FREEZE PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN 8 HOURS. && $$ FLZ050-131400- /O.CAN.KTBW.FZ.W.0003.110113T0500Z-110113T1400Z/ /O.EXB.KTBW.HZ.W.0001.110113T0500Z-110113T1400Z/ PINELLAS- INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG 304 PM EST WED JAN 12 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... ...FREEZE WARNING IS CANCELLED FOR TONIGHT... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. THE FREEZE WARNING TONIGHT HAS BEEN REPLACED WITH A HARD FREEZE WARNING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS NORTHERN PINELLAS SHORTLY AFTER MIDNIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 20S ACROSS NORTHERN PINELLAS COUNTY AND IN OTHER NORMALLY COLDER LOCATIONS AWAY FROM THE COAST AROUND SUNRISE WITH DURATIONS OF UP TO 4 HOURS BELOW 27 DEGREES LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ039-042-131415- /O.NEW.KTBW.HZ.A.0002.110114T0300Z-110114T1400Z/ /O.CON.KTBW.HZ.W.0001.110113T0300Z-110113T1400Z/ LEVY-CITRUS- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS 304 PM EST WED JAN 12 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... ...HARD FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE THIS EVENING AND REMAIN BELOW FREEZING UNTIL MID MORNING ON THURSDAY. TEMPERATURES WILL BOTTOM OUT NEAR 20 AROUND SUNRISE WITH DURATIONS OF 4 TO 7 HOURS BELOW 27 DEGREES LIKELY ACROSS MUCH OF LEVY AND CITRUS COUNTIES. THE COLDEST TEMPERATURES WILL BE FOUND OVER INLAND AREAS. ON THURSDAY NIGHT MORE FREEZING TEMPERATURES ARE ANTICIPATED WITH THE POTENTIAL FOR 3 TO 5 HOURS OF TEMPERATURES 27 DEGREES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ062-065-131400- /O.CON.KTBW.FZ.W.0003.110113T0500Z-110113T1400Z/ CHARLOTTE-LEE- INCLUDING THE CITIES OF...PORT CHARLOTTE...PUNTA GORDA... CAPE CORAL...FORT MYERS 304 PM EST WED JAN 12 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING DURING THE EARLY MORNING HOURS AND REMAIN BELOW FREEZING UNTIL MID MORNING THURSDAY. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S OVER INLAND AREAS AROUND SUNRISE WITH DURATIONS OF 3 TO 5 HOURS BELOW 32 DEGREES LIKELY ACROSS CHARLOTTE AND LEE COUNTIES AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
381 WWUS72 KTBW 130817 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 317 AM EST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING FOR LEVY...CITRUS...HERNANDO...SUMTER...PASCO... PINELLAS...HILLSBOROUGH...POLK...MANATEE...SARASOTA... HARDEE...DESOTO AND HIGHLANDS COUNTIES... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM FOR CHARLOTTE AND LEE COUNTIES... .A STRONG AREA OF ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH SOUTH OUT OF THE PLAINS AND INTO THE DEEP SOUTH TODAY BEFORE WEAKENING JUST NORTH OF THE AREA ON FRIDAY. FLZ055>057-060-061-131400- /O.CAN.KTBW.FZ.A.0002.110114T0500Z-110114T1400Z/ /O.CON.KTBW.HZ.W.0001.000000T0000Z-110113T1400Z/ MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO- INCLUDING THE CITIES OF...BRADENTON...WAUCHULA...SEBRING... AVON PARK...SARASOTA...VENICE...ARCADIA 317 AM EST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH IS CANCELLED FOR THURSDAY EVENING INTO FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FREEZE WATCH. A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. FREEZING TEMPERATURES ARE EXPECTED THIS MORNING FOR A FEW HOURS BEFORE SUNRISE BEFORE QUICKLY WARMING BY MID MORNING. ON THURSDAY NIGHT A FEW LOCATIONS MAY SEE FREEZING TEMPERATURES...BUT DURATIONS LOOK TO BE LESS THAN 3 HOURS...AND THEREFORE THE FREEZE WATCH HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ039-042-043-048-131430- /O.CON.KTBW.HZ.W.0001.000000T0000Z-110113T1400Z/ /O.CON.KTBW.HZ.A.0002.110114T0300Z-110114T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL 317 AM EST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A HARD FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH MID MORNING TODAY. TEMPERATURES WILL BOTTOM OUT IN THE LOWER 20S AROUND SUNRISE WITH DURATIONS OF 3 TO 4 HOURS BELOW 27 DEGREES LIKELY ACROSS MUCH OF LEVY AND CITRUS COUNTIES. THE COLDEST TEMPERATURES WILL BE FOUND OVER INLAND AREAS. TONIGHT MORE FREEZING TEMPERATURES ARE ANTICIPATED WITH THE POTENTIAL FOR 3 TO 5 HOURS OF TEMPERATURES 27 DEGREES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ049-051-052-131430- /O.CON.KTBW.HZ.W.0001.000000T0000Z-110113T1400Z/ /O.CON.KTBW.FZ.A.0002.110114T0500Z-110114T1400Z/ PASCO-HILLSBOROUGH-POLK- INCLUDING THE CITIES OF...NEW PORT RICHEY...ZEPHYRHILLS... BRANDON...TAMPA...LAKELAND...WINTER HAVEN 317 AM EST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. SUB-TEMPERATURES WILL CONTINUE THROUGH MID MORNING TODAY. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AROUND SUNRISE WITH DURATIONS OF 2 TO 4 HOURS BELOW 27 DEGREES LIKELY OVER INLAND AREAS. TONIGHT MORE FREEZING TEMPERATURES WILL BE POSSIBLE WITH THE POTENTIAL FOR 2 TO 4 HOURS OF TEMPERATURES 32 DEGREES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND DAMAGING FREEZE WITHIN 24 TO 48 HOURS. && $$ FLZ050-131400- /O.CON.KTBW.HZ.W.0001.000000T0000Z-110113T1400Z/ PINELLAS- INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG 317 AM EST THU JAN 13 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S ACROSS NORTHERN PINELLAS COUNTY AND IN OTHER NORMALLY COLDER LOCATIONS AWAY FROM THE COAST AROUND SUNRISE WITH DURATIONS OF UP TO 3 HOURS BELOW 27 DEGREES LIKELY IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ062-065-131400- /O.CON.KTBW.FZ.W.0003.000000T0000Z-110113T1400Z/ CHARLOTTE-LEE- INCLUDING THE CITIES OF...PORT CHARLOTTE...PUNTA GORDA... CAPE CORAL...FORT MYERS 317 AM EST THU JAN 13 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. TEMPERATURES WILL BOTTOM OUT NEAR FREEZING OVER INLAND AREAS AROUND SUNRISE WITH DURATIONS AROUND 3 HOURS LIKELY ACROSS CHARLOTTE AND LEE COUNTIES AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 3 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 12, 3:09 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 12, 3:09 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
309 AM EST WED JAN 12 2011
.SHORT TERM (TODAY THROUGH FRIDAY)...
REMNANTS OF COLD FRONT HAS MADE ITS WAY INTO EXTREME SOUTHERN
FLORIDA THIS MORNING. CLOUDS HAVE STARTED TO CLEAR OUT OF NORTHERN
PORTIONS OF THE AREA AND TEMPS/DEW PTS HAVE DROPPED IN RESPONSE.
A LARGE AREA OF COLD DRY HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
AREA TODAY...WHICH WILL LEAD TO NOTICEABLY COLDER TEMPERATURES AND
GUSTY WINDS THROUGHOUT THE DAY AND INTO THIS EVENING. EVEN UNDER
MOSTLY SUNNY SKIES THIS AFTERNOON...EXPECT THAT HIGHS WILL ONLY GET
INTO THE UPPER 40S NORTH TO MID 50S CENTRAL AND AROUND 60 DEGREES
SOUTH.
FREEZING TEMPS EXPECTED IN MOST LOCATIONS AWAY FROM THE IMMEDIATE
COAST TONIGHT...WITH LOWEST TEMPS OVER THE NATURE COAST (IN THE
LOWER 20S). HAVE UPGRADED THE HARD FREEZE/FREEZE WATCHES TO WARNINGS
AS CONFIDENCE IS GOOD.
SOME INCREASE IN CLOUDS IS EXPECTED LATE THURSDAY INTO EARLY FRIDAY
AS AN UPPER LEVEL SHORTWAVE MOVES THROUGH...BUT LITTLE TO NO
MOISTURE ASSOCIATED WITH THIS FEATURE SO NO RAIN CHANCES. WITH
CONTINUED COLD AIR ADVECTION AND THIS SLIGHT INCREASE IN CLOUD
COVER...TEMPS THURSDAY AFTERNOON WILL BE VERY SIMILAR TO TODAY'S
HIGHS. SLIGHTLY WARMER TEMPS THURSDAY NIGHT/FRIDAY
MORNING...ALTHOUGH THE NATURE COAST WILL STILL LIKELY SEE MID 20S
FOR LOWS.
BY FRIDAY THE HIGH WILL BE SHIFTING NORTH OF THE AREA...SO TEMPS
WILL BE ON THE RISE. EXPECTING HIGHS AROUND 60 DEGREES NORTH AND MID
TO UPPER 60S ELSEWHERE.
.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
HIGH PRESSURE WILL BE IN PLACE ACROSS THE REGION THROUGH SATURDAY
NIGHT. A WEAK TROUGH WILL THEN DEVELOP IN THE SOUTHERN GULF AND LIFT
OVER THE AREA SUNDAY THROUGH MONDAY NIGHT AS AN UPPER TROUGH TO THE
WEST MOVES A SERIES OF UPPER DISTURBANCES OVER THE AREA. THIS WILL
ALLOW FOR 20-30 PERCENT RAIN CHANCES. THE TROUGH WILL LIFT NORTH OF
THE AREA TUESDAY AND DEVELOP INTO A LOW OVER THE ATLANTIC WITH 20
PERCENT RAIN CHANCES CONTINUING ACROSS THE AREA FOR TUESDAY.
TEMPERATURES WILL BE BELOW NORMAL THROUGH SATURDAY NIGHT...THEN
INCREASE TO NEAR NORMAL SUNDAY AND RISE ABOVE NORMAL SUNDAY NIGHT
THROUGH TUESDAY.
&&
.AVIATION...
CLOUDS ARE CLEARING OUT OF THE NORTHERN TERMINALS WITH
FEW-SCT010-015 EXPECTED TO CLEAR OUT OVER THE NEXT COUPLE OF HOURS.
STILL HAVE IFR TO LIFR CIGS ACROSS THE SOUTHERN TERMINALS...BUT THIS
SHOULD CLEAR OUT BY 13Z. WILL THEN HAVE VFR CONDITIONS THROUGH THE
REST OF THE PERIOD.
&&
.MARINE...
WINDS IN ADVISORY RANGE OVER ALL OF OUR COASTAL WATERS THIS
MORNING...AND THIS WILL CONTINUE THROUGHOUT THE DAY AND OVERNIGHT
HOURS. WINDS DIMINISH SOME THURSDAY AFTERNOON/EVENING...BUT DON'T
LOOK TO DROP BELOW 15KTS UNTIL EARLY FRIDAY WHEN THE CENTER OF THE
HIGH MOVES NORTH OF THE AREA.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THIS AFTERNOON FOR
SEVERAL HOURS...AND WINDS WILL BE GUSTY AS WELL...SO WILL CONTINUE
THE RED FLAG WARNING THIS AFTERNOON FOR ALL COUNTIES. SLIGHTLY DRIER
CONDITIONS EXPECTED TOMORROW AFTERNOON...BUT WILL MAINTAIN THE WATCH
FOR NOW BUT WILL LIKELY BE UPGRADED LATER TODAY. WILL SEE SOME
INCREASE IN MOISTURE ON FRIDAY AS THE HIGH MOVES NORTH OF THE AREA
AND WINDS BECOME MORE NORTHEASTERLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 55 31 54 35 / 0 0 0 5
FMY 61 34 60 39 / 0 0 0 5
GIF 55 28 54 35 / 0 0 0 5
SRQ 56 33 56 35 / 0 0 0 5
BKV 51 24 53 25 / 0 0 0 5
SPG 52 34 53 41 / 0 0 0 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
CHARLOTTE-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
LEE-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR CHARLOTTE-CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR CITRUS-DE
SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-
PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY
FOR CITRUS-LEVY.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR LEVY.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20
NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...23/MCNATT
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, Jan 11, 5:04 AM EST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 504 AM EST TUE JAN 11 2011 FLZ039-042-043-048>052-055>057-060>062-065-120500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 504 AM EST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... WINDS AND SEAS OFFSHORE WILL INCREASE LATE TONIGHT AS A STRONG AREA OF HIGH PRESSURE BUILDS IN. A SMALL CRAFT ADVISORY IS LIKELY LATE TONIGHT. BOATERS SHOULD REMAIN TUNED TO THE MARINE FORECAST FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...EXCESSIVE COLD IMPACT... COLDER AIR WILL BE MOVING INTO THE AREA TONIGHT. SOME LOCATIONS OVER THE NATURE COAST MAY SEE NEAR-FREEZING TEMPERATURES ON WEDNESDAY MORNING. EVEN COLDER TEMPERATURES ARE EXPECTED ON THURSDAY MORNING...WITH LOWS IN THE MID 20S OVER THE NATURE COAST AND LOWER 30S MOST OTHER LOCATIONS. ...WIND AND SEA IMPACT... WINDS AND SEAS OFFSHORE WILL REMAIN ELEVATED THROUGH AT LEAST THE END OF THE WEEK UNTIL THE CENTER OF THE HIGH MOVES CLOSER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:36 AM EST | Hard Freeze Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Jan 12, 1:55 PM EST | Fire Weather Watch | TBW | Sumter | 24 hr |
| Jan 12, 1:55 PM EST | Red Flag Warning | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 28 hr |
| Jan 12, 3:04 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk | 24 hr |
| Jan 12, 3:04 PM EST | Hard Freeze Watch | TBW | Sumter | 24 hr |
| Jan 12, 3:06 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 19 hr |
Nearby
Freeze Warnings in Florida, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.